Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Taking eltroxin for hypothyroid and pcos. Gaining weight, feeling tired and heavy. Any advice?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 297 Questions
HAVE HYPOTHYROID & pcos since 7-8 years. Currently taking 50 mg eltroxin and 25 mg on alternate days. And 1/2 tablet cytomide daily. Putting on weight on thighs & hips now and feeling really tired and heavy and low last few months. TSH is 3.459. ANTI TPO , ANTI ATG, 20. Whats would you advise sir? My weight is 62 kgs and height 161 cms. what would you advise?
Posted Mon, 15 Apr 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. V. Kumaravel 1 hour later

I do understand that you had been treated for PCOS with hypothyroidism and on treatment with thyroxine and cytomide.

Your TSH is 3.459 and Anti TPO antibody is mildly elevated. Since your TSH is normal with treatment i would prefer to continue the current dose of thyroxine. Your weight in thighs and hips may not be related to thyroid. Regular physical activity can help reduce your weight gain. I may not also prefer to continue cytomide, unless you have a severe form of hyperandrogenism as evidenced by increased hair growth in face and acne.

Above answer was peer-reviewed by
Follow-up: Taking eltroxin for hypothyroid and pcos. Gaining weight, feeling tired and heavy. Any advice? 11 minutes later
left cytomide for 15 days and my face bloated up so resumed it. DO not have excess facial hair any more after years of treatment. Im more worried abt the extreme fatigue, heaviness and feeling low. Though the reports seem normal. Will any supplements help? i do exercise but now the feeling of heaviness and stiffness is increasing making exercise and normal functioning difficult.
Answered by Dr. V. Kumaravel 10 minutes later

I can understand the extreme fatigue you are facing with. There could be many reasons like stress, vitamin D deficiency, diabetes, disturbance with menstrual cycle, nutritional deficiency and so on..

considering your low HB, i would prefer to give you some iron supplements and still you feel low, we can have a complete clinical examination and relevant tests to fix up the problem and treat accordingly.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor